Aa
A
A
Close
Avatar universal
Heart Palpitations and Chills
My son is 18 and started having heart palpitations and chills tonight.  He also has a headache.  He can't relax because this is bothering him so much. He does have a doctors appt tomorrow at 11:15am.  Any suggestions to calm the palpitations?
Cancel
7 Answers
7 Answers
Page 1 of 1
612551 tn?1450025775
I just now read your post, do you have anything to share now that your son has been checked by a doctor?

I do not associate "chills" with any heart rhythm problems - but others may.

In general trying to relax is the best approach to calming palpitations.. I understand there are some physical exercises that may help but I don't recall the details

At 18, it is unlikely that the palps are dangerous, I believe.
Comment
Cancel
612551 tn?1450025775
Comment
Comment
Submit Comment
Avatar universal
"Chills" usually occur when a person's temperature is rising in response to an infection of some type, like a cold or the flu.  And when the temp rises, you can get palpitations.  Headache also goes along with this.

So, is your son getting a fever because he is coming down with something?  If so, there's probably nothing to worry about (but do not give a kid of any age aspirin to bring a fever down).  

If he is not catching something, take him to the doc to get checked out.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
212161 tn?1432037254
I get chills but mine comes from the anxiety that I am having because of the paps
Comment
Cancel
212161 tn?1432037254
Comment
Comment
Submit Comment
Avatar universal
Thank you so much for your responses. He did go next day and after certain tests early determination shows tachycardia  and suggest further testing with internist and cardiologist. Gave him medicine called metoprolol tartrate 25mg. Had some in IV at hospital and given a prescription. Will update in few days. Thank you again
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
My son will also talk to his doctor about anxiety. Thanks heart flutter :)
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi all. My son is doing much better. Dr said yesterday he is actually going through a withdrawal because in beginning of January, is when he cut out all of the energy drinks and supplements. So this is a reaction to caffeine withdrawal. Dr also gave him .25mg of Xanax for anxiety causing palpitations causing anxiety. Glad he will be well over time. Thank you for all responses!!!
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
612551 tn?1450025775
Blank
Jerry_NJ
NJ
995271 tn?1408549100
Blank
itdood
PA
12492606 tn?1459877633
Blank
researcher09
CA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56
Recent Activity
506791 tn?1439846583
Blank
Piparskeggr is now 11 months out, recen... Comment
36 mins ago
1415174 tn?1453246703
Blank
mkh9 commented on Londres70's status
Apr 30
Avatar universal
Blank
DottiB63 Single Comment
Apr 28
Heart Rhythm Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Arrhythmias Answerers
1807132 tn?1318747197
Blank
MichelleP_3811
Chicago, IL
612551 tn?1450025775
Blank
Jerry_NJ
NJ
995271 tn?1408549100
Blank
itdood
PA
12492606 tn?1459877633
Blank
researcher09
CA
1423357 tn?1414258965
Blank
tom_h
Central, MA
Avatar f tn
Blank
CFS56